Alert archive / South Dakota / Blizzard Warnings in 2015
Blizzard Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard warning at Jan 8, 2015, 12:25 PM CST for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 8, 2015, 12:25 PM CST (18:25 UTC)
- Expired
- Jan 8, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 12:39 PM CST | BLIZZARD | Watertown, SD | VISIBILITY IN WATERTOWN NEAR ZERO |
| Jan 8, 12:50 PM CST | BLIZZARD | Britton, SD | AMBULANCE TRYING TO DRIVE SOUTH OF TOWN REPORTED VISIBILITIES LESS THAN A QUARTER MILE. DIFFICULT TRAVEL |
| Jan 8, 12:55 PM CST | BLIZZARD | 2 E Hazel, SD | REPORTS OF WHITEOUT CONDITIONS IN RURAL HAMLIN COUNTY |
| Jan 8, 12:55 PM CST | BLIZZARD | Wheaton, MN | WHITEOUT CONDITIONS |
| Jan 8, 1:05 PM CST | BLIZZARD | Sisseton, SD | EMERGENCY MANAGER REPORTS NEAR ZERO VISIBILITY IN SISSETON. TRAVEL SISSETON TO SUMMIT DIFFICULT AT BEST WITH WHITEOUT CONDITIONS |
| Jan 8, 1:12 PM CST | BLIZZARD | Clear Lake, SD | VISIBILITY NEAR ZERO IN CLEAR LAKE |
| Jan 8, 1:13 PM CST | BLIZZARD | Milbank, SD | ZERO VISIBILITY AT TIMES |
| Jan 8, 1:45 PM CST | BLIZZARD | Clark, SD | WHITE OUT CONDITIONS IN RURAL AREAS OUTSIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS43 KABR 081825 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1225 PM CST THU JAN 8 2015 ...BLOWING SNOW AND VERY LOW VISIBILITY TODAY... .A FAST MOVING LOW PRESSURE SYSTEM WILL SLIDE SOUTHEAST ACROSS THE REGION TODAY. BEHIND THIS SYSTEM...STRONG NORTHWEST WINDS WILL DEVELOP WITH WIDESPREAD BLOWING SNOW AND LOW VISIBILITY. MNZ039-046-SDZ007-008-011-019>023-090600- /O.UPG.KABR.WW.Y.0003.000000T0000Z-150109T0600Z/ /O.NEW.KABR.BZ.W.0001.150108T1825Z-150109T0000Z/ /O.NEW.KABR.WW.Y.0004.150109T0000Z-150109T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1225 PM CST THU JAN 8 2015 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WINTER WEATHER ADVISORY FOR BLOWING SNOW IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...STRONG WINDS AND BLOWING SNOW INTO EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. VISIBILITY REDUCED TO ONE-QUARTER MILE OR LESS...ESPECIALLY IN RURAL AND OPEN AREAS. AREAS WITH THE GREATEST AMOUNT OF SNOW ON THE GROUND WILL SEE THE WORST CONDITIONS. * SNOW/ICE ACCUMULATIONS...TRACE UP TO A HALF INCH. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED TODAY IN WIDESPREAD BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-090300- /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1225 PM CST THU JAN 8 2015 /1125 AM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING UNTIL EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. VISIBILITY REDUCED TO ONE-HALF MILE OR LESS...ESPECIALLY IN RURAL AND OPEN AREAS. AREAS WITH THE GREATEST AMOUNT OF SNOW ON THE GROUND WILL SEE THE WORST CONDITIONS. * SNOW/ICE ACCUMULATIONS...LITTLE IF ANY. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED TODAY IN WIDESPREAD BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ006-018-090600- /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0600Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 1225 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING INTO THE EVENING HOURS. * WINDS/VISIBILITY...NORTHWEST 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. VISIBILITY REDUCED TO ONE-HALF MILE OR LESS...ESPECIALLY IN RURAL AND OPEN AREAS. AREAS WITH THE GREATEST AMOUNT OF SNOW ON THE GROUND WILL SEE THE WORST CONDITIONS. * SNOW/ICE ACCUMULATIONS...TRACE UP TO A HALF INCH. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED TODAY IN WIDESPREAD BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
2 follow-up statements
350 WWUS43 KABR 082059 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 PM CST THU JAN 8 2015 ...BLOWING SNOW TURNING INTO COLD WIND CHILLS OVERNIGHT... MNZ039-046-SDZ007-008-011-019>023-091200- /O.NEW.KABR.WC.Y.0004.150109T0300Z-150109T1800Z/ /O.CON.KABR.BZ.W.0001.000000T0000Z-150109T0000Z/ /O.CON.KABR.WW.Y.0004.150109T0000Z-150109T0600Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 259 PM CST THU JAN 8 2015 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...STRONG WINDS AND BLOWING SNOW INTO EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 30 TO 45 MPH EARLY THEN DECREASING. BLOWING SNOW WITH VISIBILITY DOWN TO 1/4 MILE AT TIMES...BUT IMPROVING WHEN WIND RELAXES. * SNOW/ICE ACCUMULATIONS...TRACE ACCUMULATION. * WIND CHILL VALUES...BECOMING AS COLD AS 25 BELOW TO 30 BELOW. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED INTO THE EVENING HOURS...WITH IMPROVEMENT THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003>005-009-010-015>017-091200- /O.NEW.KABR.WC.Y.0004.150109T0300Z-150109T1800Z/ /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 259 PM CST THU JAN 8 2015 /159 PM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY. * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING UNTIL EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 30 TO 45 MPH...DECREASING AFTER SUNSET. VISIBILITY REDUCED TO ONE-HALF MILE OR LESS...IMPROVING AS THE WIND RELAXES. * SNOW/ICE ACCUMULATIONS...LITTLE IF ANY. * WIND CHILL VALUES...AS COLD AS 25 BELOW LATE. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH EARLY EVENING...THEN IMPROVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ006-018-091200- /O.NEW.KABR.WC.Y.0004.150109T0300Z-150109T1800Z/ /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0600Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 259 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING INTO THE EVENING HOURS. * WINDS/VISIBILITY...NORTHWEST 30 TO 40 MPH DECREASING AFTER SUNSET. VISIBILITY REDUCED TO ONE-HALF MILE OR LESS EARLY. * SNOW/ICE ACCUMULATIONS...TRACE. * WIND CHILL VALUES...AS COLD AS 25 BELOW BY MIDNIGHT. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED EARLY WITH IMPROVEMENT DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ033>037-045-048-051-091200- /O.NEW.KABR.WC.Y.0004.150109T0600Z-150109T1800Z/ /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0300Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 259 PM CST THU JAN 8 2015 /159 PM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ FRIDAY. * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING UNTIL EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 30 TO 45 MPH...DECREASING POST SUNSET. VISIBILITY REDUCED TO ONE-HALF MILE OR LESS EARLY. * SNOW/ICE ACCUMULATIONS...VERY LIGHT ACCUMULATIONS. * WIND CHILL VALUES...AS COLD AS 25 BELOW ZERO LATE. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED TODAY IN WIDESPREAD BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
366 WWUS43 KABR 090004 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 604 PM CST THU JAN 8 2015 ...BLOWING SNOW TURNING INTO COLD WIND CHILLS OVERNIGHT... MNZ039-046-SDZ007-008-011-019>023-091215- /O.EXP.KABR.BZ.W.0001.000000T0000Z-150109T0000Z/ /O.CON.KABR.WW.Y.0004.000000T0000Z-150109T0600Z/ /O.CON.KABR.WC.Y.0004.150109T0300Z-150109T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 604 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... ...BLIZZARD WARNING HAS EXPIRED... * TIMING...STRONG WINDS AND BLOWING SNOW INTO EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 25 TO 40 MPH EARLY THEN DECREASING. BLOWING SNOW WITH VISIBILITY DOWN TO 1/2 MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...TRACE ACCUMULATION. * WIND CHILL VALUES...BECOMING AS COLD AS 25 BELOW TO 30 BELOW. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED INTO THE EVENING HOURS...WITH IMPROVEMENT THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003>005-009-010-015>017-091215- /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0300Z/ /O.CON.KABR.WC.Y.0004.150109T0300Z-150109T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 604 PM CST THU JAN 8 2015 /504 PM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY... * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING UNTIL EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 25 TO 40 MPH...DECREASING AFTER SUNSET. VISIBILITY REDUCED TO 1/2 MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...LITTLE IF ANY. * WIND CHILL VALUES...AS COLD AS 25 BELOW LATE. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED THROUGH EARLY EVENING...THEN IMPROVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ006-018-091215- /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0600Z/ /O.CON.KABR.WC.Y.0004.150109T0300Z-150109T1800Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 604 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING INTO THE EVENING HOURS. * WINDS/VISIBILITY...NORTHWEST 25 TO 40 MPH DECREASING AFTER SUNSET. VISIBILITY REDUCED TO 1/2 MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...TRACE. * WIND CHILL VALUES...AS COLD AS 25 BELOW BY MIDNIGHT. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS EXPECTED EARLY WITH IMPROVEMENT DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ033>037-045-048-051-091215- /O.CON.KABR.WW.Y.0003.000000T0000Z-150109T0300Z/ /O.CON.KABR.WC.Y.0004.150109T0600Z-150109T1800Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 604 PM CST THU JAN 8 2015 /504 PM MST THU JAN 8 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ FRIDAY... * TIMING...STRONG WINDS AND BLOWING SNOW...PERSISTING UNTIL EARLY EVENING. * WINDS/VISIBILITY...NORTHWEST 25 TO 40 MPH...DECREASING POST SUNSET. VISIBILITY REDUCED TO 1/2 MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...VERY LIGHT ACCUMULATIONS. * WIND CHILL VALUES...AS COLD AS 25 BELOW ZERO LATE. * IMPACTS...EXPOSED SKIN CAN FREEZE IN A MATTER OF MINUTES. * OTHER IMPACTS...VERY DIFFICULT TRAVEL CONDITIONS EXPECTED TODAY IN WIDESPREAD BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ PARKIN
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Jan 8, 11:26 AM CST, 59 minutes earlier.
Area forecast discussion, Jan 8, 11:26 AM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1126 AM CST THU JAN 8 2015
.UPDATE...
FOR NOW WILL STICK WITH CURRENT HEADLINES AS WORST VSBY SEEMS
CONFINED TO SNOW SHOWERS WHICH ARE SOMEWHAT TRANSIENT. UPDATES
ALREADY ISSUED.
18Z TAF UPDATE BELOW...
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SATURDAY
MAIN ISSUE THIS MORNING WAS DETERMINING APPROPRIATE HEADLINES FOR
TODAY. EVERYTHING STILL IN LINE FOR STRONG WINDS DEVELOPING TODAY
BUT THE BIG QUESTION IS JUST HOW WIDESPREAD AND LOW WILL THE
VISIBILITIES BE TODAY. OPTED FOR A WINTER WX ADVISORY BUT FEEL IT
WILL BE BORDERLINE GROUND BLIZZARD FOR SOME LOCATIONS. UPGRADES
MAY BE NECESSARY LATER THIS MORNING. BSII INDEX WAS SHOWING ABOUT
1 TO 1.5...ALTHOUGH NOT SEEING ANY MUCAPE IN THE MIXED LAYER TO
HELP LOFT SNOW. BUT...WIND SPEEDS ALONE WILL BE ENOUGH TO
CREATE PROBLEMS...JUST DO NOT HAVE A GOOD FEEL IF IT WILL BE
SEVERE ENOUGH FOR WIDESPREAD ONE-QUARTER MILE OR LESS VSBY. FEEL
IT WOULD BE MORE OF A SLAM DUNK CASE TOO IF THERE WAS FALLING SNOW
AS WELL...BUT IT WILL BE MOSTLY FROM EVERYTHING THAT IS CURRENTLY
ON THE GROUND...SO AREAS THAT HAVE A DEEPER AND FLUFFIER SNOW
COVER WILL SEE THE WORST CONDITIONS...WHEREAS AREAS OVER THE FAR
NORTHEAST CWA WITH LESSER SNOW WILL PROBABLY SEE MINIMAL ISSUES
TODAY. BUT THIS NEEDS TO BE WATCHED AS WELL AS THE FAR NORTHEAST
MAY BE IMPACTED BY FALLING SNOW THIS MORNING BEFORE THE STRONGEST
WINDS MOVE IN. AMOUNTS WILL ONLY BE A FEW TENTHS AT BEST THOUGH.
JUST WENT WITH A BLANKETED APPROACH FOR A WINTER WX ADVISORY AS
ONE WOULD ALMOST HAVE TO ISSUE A BLIZZARD WARNING FOR THE ENTIRE
AREA WEST OF I-29 IF ONE WERE TO GO THAT ROUTE. FEEL CENTRAL SOUTH
DAKOTA MAY ACTUALLY HAVE THE WORST CONDITIONS TODAY AS WINDS ARE
TYPICALLY STRONGER OUT THERE...AND PIERRE IS REPORTING A 4 INCH
SNOW DEPTH...1 INCH OF THAT HAVING FALLEN IN JANUARY. MOBRIDGE IS
REPORTING 4 INCH SNOW DEPTH...BUT WITH A FRESH 2.6 THE OTHER DAY.
WIND CHILL ADVISORY WILL BE NEEDED TONIGHT AFTER THE BLOWING SNOW
HEADLINES BUT WILL LET DAY SHIFT SORT THAT OUT.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
MODELS CONTINUE TO INDICATE DRY WEATHER IN THE EXTENDED. ZONAL
FLOW ALOFT AT THE START OF THE PERIOD WILL TRANSLATE TO A BUILDING
RIDGE BY MID WEEK. TEMPERATURES WILL MODERATE UNDER THIS RIDGE TO
NEAR OR EVEN ABOVE AVERAGE BY TUESDAY OR WEDNESDAY.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
STRONG NORTHWEST WINDS AND LIGHT SNOW SHOWERS RESULTING IN BLOWING
SNOW FOR THE NEXT FEW HOURS...RESULTING IN IFR/MVFR VISBY. CIGS
ARE ALSO AROUND THE MVFR/VFR. IMPROVING CONDITIONS ARE EXPECTED BY
THE LATE AFTERNOON AS WINDS SLOWLY SUBSIDE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 9 PM CST /8 PM MST/ THIS EVENING
FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BROWN-
CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-
SPINK.
MN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BIG STONE-
TRAVERSE.
&&
UPDATE...TDK
SHORT TERM...TMT
LONG TERM...WISE
AVIATION...CONNELLY
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 8, 4:57 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 457 AM CST THU JAN 8 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-091100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 457 AM CST THU JAN 8 2015 /357 AM MST THU JAN 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL DEVELOP THROUGH THE DAY...CREATING WIDESPREAD BLOWING SNOW AND LOW VISIBILITY. THE WORST CONDITIONS WILL BE WHEREVER THERE IS A DEEPER SNOW COVER ON THE GROUND. BITTERLY COLD WIND CHILLS WILL MAKE A RETURN TONIGHT AS WELL...WITH READINGS FROM 25 BELOW TO 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILLS FROM 25 BELOW TO 30 BELOW ZERO WILL BE FELT FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
In the hours before
Local storm report, Jan 8, 11:48 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 AM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM NON-TSTM WND GST 10 S BULLHEAD 45.62N 101.08W
01/08/2015 M69 MPH CORSON SD MESONET
&&
EVENT NUMBER ABR1500042
TMKLocal storm report, Jan 8, 11:49 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1149 AM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM NON-TSTM WND GST 10 W LONG LAKE 45.86N 99.41W
01/08/2015 M63 MPH MCPHERSON SD MESONET
&&
EVENT NUMBER ABR1500043
TMKLocal storm report, Jan 8, 11:57 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1157 AM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND GST 2 NW SHAMBO RANCH 45.55N 101.87W
01/08/2015 M58 MPH CORSON SD MESONET
&&
EVENT NUMBER ABR1500044
TMKLocal storm report, Jan 8, 12:02 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1202 PM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND GST 1 WSW SUMMIT 45.30N 97.06W
01/08/2015 M58 MPH GRANT SD MESONET
&&
EVENT NUMBER ABR1500045
TMKLocal storm report, Jan 8, 12:05 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1205 PM CST THU JAN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM NON-TSTM WND GST 1 E ABERDEEN 45.47N 98.46W
01/08/2015 M58 MPH BROWN SD ASOS
PEAK WIND FROM ABERDEEN NWS ASOS
&&
EVENT NUMBER ABR1500046
NWSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:25 PM CST | Winter Weather Advisory | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 12 hr |
| Jan 8, 2:59 PM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 19 hr |
Nearby
Blizzard Warnings in South Dakota, 2015Blizzard Warnings in Minnesota, 2015Every blizzard warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.